Alert archive / Oregon / High Wind Warnings in 2010
High Wind Warning 28, NWS Medford, OR
NWS Medford, OR issued this high wind warning at May 18, 2010, 2:02 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at May 19, 2010, 10:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2010, 2:02 PM PDT (21:02 UTC)
- In effect from
- May 19, 2010, 10:00 AM PDT
- Expired
- May 19, 2010, 2:40 PM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WWUS76 KMFR 182102 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 202 PM PDT TUE MAY 18 2010 ...AN UNUSUALLY STRONG LATE SEASON STORM WILL STRONG WINDS TO THE COAST WEDNESDAY... .A STRONG LATE SEASON COLD FRONT WILL MOVE ONSHORE EARLY WEDNESDAY AFTERNOON. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT...SHIFTING TO SOUTHWEST AFTER THE FRONT MOVES THROUGH. WINDS WILL DIMINISH WEDNESDAY NIGHT. ORZ021-022-190515- /O.UPG.KMFR.HW.A.0013.100519T1700Z-100520T0200Z/ /O.NEW.KMFR.HW.W.0028.100519T1700Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 202 PM PDT TUE MAY 18 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS WILL BE NEAR THE HEADLANDS. * IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY US101 WILL BE IMPACTED BY THIS SYSTEM. NEWLY LEAFED TREES MAY BE MORE VULNERABLE TO TIPPING AND LOSS OF BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-190515- /O.NEW.KMFR.WI.Y.0025.100519T1500Z-100520T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 202 PM PDT TUE MAY 18 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE EARLY WEDNESDAY AND DIMINISH BY WEDNESDAY EVENING. * SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED. * IMPACTS: I-5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-190515- /O.NEW.KMFR.WI.Y.0025.100519T2100Z-100520T0900Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 202 PM PDT TUE MAY 18 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND DIMINISH LATE WEDNESDAY NIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: HIGHWAYS US395...US20...OR140...CA299...AND CA139 WILL ALL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
4 follow-up statements
757 WWUS76 KMFR 190504 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1004 PM PDT TUE MAY 18 2010 ...AN UNUSUALLY STRONG LATE SEASON STORM WILL GENERATE STRONG WINDS AT THE COAST WEDNESDAY... .A STRONG LATE SEASON COLD FRONT WILL MOVE ONSHORE EARLY WEDNESDAY AFTERNOON. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT...SHIFTING TO SOUTHWEST AFTER THE FRONT MOVES THROUGH. WINDS WILL DIMINISH WEDNESDAY NIGHT. ORZ021-022-191315- /O.CON.KMFR.HW.W.0028.100519T1700Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1004 PM PDT TUE MAY 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS WILL BE NEAR THE HEADLANDS. * IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY US101 WILL BE IMPACTED BY THIS SYSTEM. NEWLY LEAFED TREES MAY BE MORE VULNERABLE TO TIPPING AND LOSS OF BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-191315- /O.CON.KMFR.WI.Y.0025.100519T1500Z-100520T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1004 PM PDT TUE MAY 18 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE EARLY WEDNESDAY AND DIMINISH BY WEDNESDAY EVENING. * SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED. * IMPACTS: I-5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-191315- /O.CON.KMFR.WI.Y.0025.100519T2100Z-100520T0900Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 1004 PM PDT TUE MAY 18 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND DIMINISH LATE WEDNESDAY NIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: HIGHWAYS US395...US20...OR140...CA299...AND CA139 WILL ALL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
938 WWUS76 KMFR 191006 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 AM PDT WED MAY 19 2010 ORZ021-022-192215- /O.CON.KMFR.HW.W.0028.100519T1700Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 306 AM PDT WED MAY 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH. STRONGER WINDS ARE LIKELY ON THE HEADLANDS. * IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY US101 WILL BE IMPACTED BY THIS SYSTEM. NEWLY LEAFED TREES MAY BE MORE VULNERABLE TO TIPPING AND LOSS OF BRANCHES. THE STRONGEST WINDS WILL BE FROM GOLD BEACH TO CAPE ARAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-192215- /O.CON.KMFR.WI.Y.0025.100519T1500Z-100520T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 306 AM PDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * TIMING: WINDS WILL INCREASE EARLY THIS MORNING AND DIMINISH BY WEDNESDAY EVENING. * SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED. * IMPACTS: I-5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-192215- /O.CON.KMFR.WI.Y.0025.100519T2100Z-100520T0900Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 306 AM PDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND DIMINISH LATE WEDNESDAY NIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: HIGHWAYS US395...US20...OR140...CA299...AND CA139 WILL ALL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
416 WWUS76 KMFR 192108 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 208 PM PDT WED MAY 19 2010 ORZ021-022-192215- /O.CAN.KMFR.HW.W.0028.000000T0000Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 208 PM PDT WED MAY 19 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT HAS MOVED THROUGH THE AREA. GUSTY SOUTHWEST TO WEST WINDS WILL STILL BE LIKELY THROUGH THE EARLY EVENING HOURS. $$ ORZ026-200000- /O.EXA.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 208 PM PDT WED MAY 19 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH BY EARLY EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-200000- /O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 208 PM PDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: SOUTH WINDS WILL PEAK THIS AFTERNOON AND DIMINISH BY EARLY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED. * IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-200000- /O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0900Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 208 PM PDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH LATE TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: HIGHWAYS US 395...US 20...OREGON 140...CALIFORNIA 299 ...AND CALIFORNIA 139 WILL ALL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
129 WWUS76 KMFR 192141 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT WED MAY 19 2010 ORZ021-022-192245- /O.CAN.KMFR.HW.W.0028.000000T0000Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 240 PM PDT WED MAY 19 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT HAS MOVED THROUGH THE AREA. GUSTY SOUTHWEST TO WEST WINDS WILL STILL BE LIKELY THROUGH THE EARLY EVENING HOURS. $$ ORZ026-200000- /O.COR.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 240 PM PDT WED MAY 19 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH BY EARLY EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-200000- /O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 240 PM PDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * TIMING: SOUTH WINDS WILL PEAK THIS AFTERNOON AND DIMINISH BY EARLY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED. * IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-200045- /O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0900Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 240 PM PDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH LATE TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: HIGHWAYS US 395...US 20...OREGON 140...CALIFORNIA 299 ...AND CALIFORNIA 139 WILL ALL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at May 18, 1:01 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, May 18, 1:01 PM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PDT TUE MAY 18 2010
.DISCUSSION...18/12Z NAM/GFS IN.
THE OVERALL WEATHER PATTERN FOR THE NEXT WEEK LOOKS MORE LIKE LATE
WINTER THAN MID-SPRING.
A SLOW PROGRESSIVE PATTERN WILL UNFOLD THROUGH THIS WEEK.
A LONG WAVE TROUGH NOW CENTERED AROUND 155W WILL DRIFT SLOWLY
EAST.
INITIALLY...SHORT WAVES ROTATING AROUND THE TROUGH ONTO THE WEST
COAST WILL DRIVE THE FLUCTUATIONS IN TEMPERATURE AND
PRECIPITATION. THE MODELS SHOW LOTS OF WEAK WAVES...WITH A SMALL
BUT STRONGER COUPLET MOVING THROUGH NORTHERN CALIFORNIA THIS
AFTERNOON AND EVENING. IT WILL MAKE FOR MORE SHOWER ACTIVITY...BUT
DON'T EXPECT ANY MORE THUNDERSTORMS AT THIS TIME...AT LEAST
THROUGH THURSDAY. TEMPERATURES WILL REMAIN BELOW NORMAL FOR THIS
TIME OF YEAR.
A MUCH STRONGER WAVE WILL MOVE ONSHORE WEDNESDAY EVENING AND IT
WILL PUSH A COLD FRONT ONSHORE AHEAD OF IT WEDNESDAY AFTERNOON.
THIS ONE WILL BE SIGNIFICANT FOR THIS TIME OF YEAR IN BOTH THE
WIND AND RAIN DEPARTMENT. A BRIEF SPATE OF GALE FORCE WINDS WILL
LIKELY ACCOMPANY THE FRONT AS IT MOVES ONSHORE...AND A HIGH WIND
WARNING WILL BE ISSUED FOR THE COAST DUE TO POSSIBLE BARRIER JET
FORMATION THERE. WIND ADVISORIES WILL ALSO BE ISSUED FOR THE
SHASTA VALLEY AND PORTIONS OF THE EAST SIDE.
THERE WILL BE QUITE A BIT OF RAIN FOR THIS TIME OF YEAR OVER MOST
OF THE WEST SIDE. THE HEAVIEST AMOUNTS...AS USUAL...WILL FALL
ALONG THE COAST AND COAST RANGE. THE SNOW LEVEL WILL DROP DOWN TO
NEAR 3000 FEET BEHIND THE FRONT. POST-FRONTAL SHOWERS WILL PERSIST
UNTIL YET ANOTHER WEAKER FRONT MOVES ONSHORE THURSDAY EVENING.
WINDS WILL NOT BE A FACTOR WITH THIS SYSTEM...BUT IT WILL BRING IN
ANOTHER ROUND OF STEADY PRECIPITATION. SNOW AMOUNTS WILL BE
SIGNIFICANT FOR THIS TIME OF YEAR...BUT BELOW ADVISORY AMOUNTS FOR
THE MOST PART. HIGH TEMPERATURES WILL REMAIN 10-15 DEGREES BELOW
NORMAL.
TOWARD THE END OF THE WEEK...THE LONG WAVE TROUGH ITSELF WILL BE
THE DOMINANT INFLUENCE FOR THE PACIFIC NORTHWEST WEATHER PICTURE.
IT WILL MOVE TO AROUND 135W THURSDAY. YESTERDAY THE MODEL
SOLUTIONS MOVED THE MAIN TROUGH OVER THE PACIFIC NORTHWEST FRIDAY
THROUGH MONDAY. NOW IT SHOWS THE TROUGH SPLITTING INTO TWO CENTERS
WHICH WILL FUJIWARI AROUND EACH OTHER OVER THE PACIFIC NORTHWEST
AND WESTERN CANADA FRIDAY THROUGH AT LEAST MONDAY.
THIS WILL MAKE FOR A COOL AND SHOWERY WEEKEND WITH LOWER THAN
NORMAL SNOW LEVELS. EVENTUALLY A RIDGE WILL BUILD BACK IN AND
TEMPERATURES WILL WARM BACK UP TO NORMAL VALUES...BUT THAT DOESN'T
LOOK LIKE IT WILL HAPPEN THROUGH AT LEAST NEXT TUESDAY.
&&
.AVIATION...AREAS OF MVFR CIGS WITH ISOLATED IFR CIGS/VSBYS WILL
CLEAR TO VFR LATER THIS AFTERNOON WITH HIGHER TERRAIN OBSCURED
FROM THE CASCADES WEST. AREAS OF MVFR CIGS WILL RETURN TO THE
COAST WEDNESDAY MORNING AND SPREAD INLAND TO THE CASCADES IN THE
AFTERNOON AS THE NEXT FRONT MOVES IN.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM TO 7 PM PDT WEDNESDAY FOR
ORZ021-022.
WIND ADVISORY FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY FOR
ORZ030-031.
CA...WIND ADVISORY FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY FOR
CAZ085.
WIND ADVISORY FROM 8 AM TO 5 PM PDT WEDNESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING FROM 5 AM TO 5 PM PDT WEDNESDAY
FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY
FOR PZZ350-356-370-376.
15/01/03Hazardous weather outlook, May 18, 6:15 AM PDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 615 AM PDT TUE MAY 18 2010 ORZ021-022-191600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 615 AM PDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:15 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| May 18, 5:02 AM PDT | Hazardous Seas Warning | MFR | 52 hr | |
| May 18, 2:02 PM PDT | Wind Advisory | MFR | Jackson, Klamath, Lake | 35 hr |
Nearby
High Wind Warnings in Oregon, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.